Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 39, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 19, 2022, 9:09 PM CDT for Crawford County, Lawrence County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2022, 9:09 PM CDT (02:09 UTC)
- Expired
- May 19, 2022, 9:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, IL, Lawrence County, IL
The radar
The Evansville,IN radar (KVWX), 75 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 4:39 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
587
WUUS53 KILX 200209
SVRILX
ILC033-101-200245-
/O.NEW.KILX.SV.W.0039.220520T0209Z-220520T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
909 PM CDT Thu May 19 2022
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Northeastern Lawrence County in southeastern Illinois...
Southeastern Crawford County in east central Illinois...
* Until 945 PM CDT.
* At 909 PM CDT, a severe thunderstorm was located over Flat Rock, or
9 miles southeast of Robinson, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Palestine around 920 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
and east central Illinois.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CDT for southeastern
and east central Illinois.
&&
LAT...LON 3876 8767 3893 8781 3910 8762 3909 8762
3906 8757 3900 8758 3899 8756 3899 8758
3896 8751 3890 8752 3889 8754 3888 8753
3886 8755 3885 8753 3881 8752
TIME...MOT...LOC 0209Z 229DEG 38KT 3889 8765
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Deubelbeiss2 follow-up statements
539
WWUS53 KILX 200224
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
924 PM CDT Thu May 19 2022
ILC101-200232-
/O.CAN.KILX.SV.W.0039.000000T0000Z-220520T0245Z/
Lawrence-
924 PM CDT Thu May 19 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAWRENCE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for east central
Illinois.
LAT...LON 3899 8774 3910 8762 3909 8762 3906 8757
3900 8758 3899 8756 3899 8758 3896 8751
3890 8752 3889 8754 3888 8753 3886 8755
3886 8767
TIME...MOT...LOC 0222Z 229DEG 38KT 3898 8751
$$
ILC033-200245-
/O.CON.KILX.SV.W.0039.000000T0000Z-220520T0245Z/
Crawford-
924 PM CDT Thu May 19 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHEASTERN CRAWFORD COUNTY...
At 922 PM CDT, a severe thunderstorm was located near Palestine, or
12 miles east of Robinson, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Crawford County, including the following locations...
Crawford County Airport and Merom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for east central
Illinois.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3899 8774 3910 8762 3909 8762 3906 8757
3900 8758 3899 8756 3899 8758 3896 8751
3890 8752 3889 8754 3888 8753 3886 8755
3886 8767
TIME...MOT...LOC 0222Z 229DEG 38KT 3898 8751
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Deubelbeiss419
WWUS53 KILX 200235
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
935 PM CDT Thu May 19 2022
ILC033-200245-
/O.EXP.KILX.SV.W.0039.000000T0000Z-220520T0245Z/
Crawford-
935 PM CDT Thu May 19 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
WILL EXPIRE AT 945 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 1100 PM CDT for east central
Illinois.
LAT...LON 3899 8774 3910 8762 3909 8762 3906 8757
3900 8758 3899 8756 3899 8758 3896 8751
3890 8752 3889 8754 3888 8753 3886 8755
3886 8767
TIME...MOT...LOC 0235Z 229DEG 38KT 3905 8740
$$
DeubelbeissWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 8:35 PM CDT, 34 minutes earlier.
Area forecast discussion, May 19, 8:35 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 835 PM CDT Thu May 19 2022 .SYNOPSIS... Issued at 331 PM CDT Thu May 19 2022 Clusters of thunderstorms will continue to track northeastward along and south of the I-70 corridor this afternoon into this evening. The storms will exit the region into Indiana shortly before midnight...followed by breezy and dry weather across the board through the overnight hours. && .UPDATE... Issued at 826 PM CDT Thu May 19 2022 Initial wave of strong to severe thunderstorms has moved along portions of the I-70 corridor and weakened, but will need to continue to monitor storm redevelopment further south including Clay through Lawrence counties. The environment remains unstable, though instability has been partially overturned from outflow from the first round of storms. Instability will further weaken as the boundary layer begins to decouple. An MCV is noted near the Marion/Jefferson county border and the main concern for intensification of storms is immediately ahead of this eastward moving feature. Given the waning instability, the severe threat appears to be diminishing but is not yet zero. && .SHORT TERM...(This evening through Friday) ISSUED AT 331 PM CDT Thu May 19 2022 Cluster of convection generated by a Mesoscale Convective Vortex (MCV) earlier today is currently ongoing across the SE KILX CWA. 20z/3pm radar imagery shows the storms south of I-70 and east of I-57 tracking E/NE. This initial cluster will push into Indiana over the next 1-2 hours, followed by a period of dry weather until early evening. Further upstream, a newly formed storm complex associated with the MCV is tracking across southern Missouri. These storms will take a similar track into southeast Illinois, but may be displaced slightly further south due to outflow from the initial cluster. Have gone with a period of just slight chance PoPs south of I-70 late this afternoon, then have ramped PoPs up to likely as the next round arrives after 23z/6pm. While the most significant convection will remain along/south of I-70 this evening, a few weaker cells may form as far north as Champaign and Danville as the MCV passes to the south. The convection will push into Indiana prior to midnight, with warm/dry conditions expected overnight. Cold front currently over the Plains will push eastward on Friday. A tightening pressure gradient ahead of the front will create windy conditions across central Illinois, with forecast soundings and numeric guidance suggesting southwesterly wind gusts reaching 30-35mph. With afternoon high temperatures soaring well into the 80s and dewpoints hovering in the middle 60s, the pre-frontal airmass will become moderately unstable as characterized by SBCAPEs of 2500-3500J/kg. Main mitigating factors for widespread severe continue to be strong mid-level capping and weak deep-layer shear. 700mb temps are progged to reach 12-14C during the afternoon, which will likely prevent any storms from penetrating the cap until well after dark when instability begins to wane. As a result, SPC has downgraded the previous Slight Risk to a Marginal Risk. Have therefore kept PoPs in the chance category and confined them to locations along/west of I-55 Friday afternoon. .LONG TERM...(Friday night through Thursday) ISSUED AT 331 PM CDT Thu May 19 2022 Showers and thunderstorms will become more widespread Friday night into Saturday. As the boundary slows to a crawl, much of the generated convection will likely occur on the cold side...thus limiting the overall severe threat. Nonetheless, a highly unstable and uncapped airmass east of I-55 ahead of the front will have to be watched for the potential for large hail/damaging wind gusts Saturday afternoon/evening. Despite FROPA, showers and a few thunderstorms will linger across the E/SE CWA into Sunday morning before finally ending by afternoon. After that, much cooler/drier weather will arrive early next week as Sunday night lows dip into the middle to upper 40s and highs only reach the middle to upper 60s on Monday. The below normal temperatures will persist for the remainder of the extended, with the next chance for rain arriving by Tuesday/Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 627 PM CDT Thu May 19 2022 A complex of storms is moving across southern Illinois this evening. While the main line will stay well south of the terminals a few showers and an off chance for a thunderstorm is possible at DEC and CMI over the next few hours. Otherwise expect VFR and dry conditions through the period. Breezy south winds will persist overnight then become gusty into the mid to high 20 kt range Friday. A cold front will approach PIA late in the period with additional precip beyond the current valid time. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Deubelbeiss SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Deubelbeiss
Hazardous weather outlook, May 19, 3:45 PM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 345 PM CDT Thu May 19 2022 ILZ027>031-036>038-040>043-047-048-202045- Cass-De Witt-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard- Peoria-Schuyler-Stark-Tazewell-Woodford- 345 PM CDT Thu May 19 2022 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible tonight, but these should not be severe. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Scattered thunderstorms will begin moving into the area late Friday afternoon, though the best chances will be from Friday night into Saturday evening. Some of these storms may be strong to severe, with large hail the main concern. Rainfall of 1 to 1.5 inches is likely during this period. Lingering flooding on the Illinois River near Havana and Beardstown should subside on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-049>057-061>063-066>068-071>073-202045- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas- Edgar-Effingham-Jasper-Lawrence-Macon-Morgan-Moultrie-Piatt- Richland-Sangamon-Scott-Shelby-Vermilion- 345 PM CDT Thu May 19 2022 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected this evening. A few may be severe, with damaging winds and large hail the most likely hazards, although isolated tornadoes are also possible south of I-70. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Additional thunderstorms are expected from Friday night into Saturday night. Some of these storms may be on the strong side. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening through 10 PM. Erwin
In the hours before
Local storm report, May 19, 3:29 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
329 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 4 W HARDINVILLE 38.92N 87.91W
05/19/2022 M1.00 INCH CRAWFORD IL EMERGENCY MNGR
&&
ERWINSpecial weather statement, May 19, 7:29 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Lincoln IL
729 PM CDT Thu May 19 2022
ILZ054-056-061>063-066-067-071-200115-
Clay-Coles-Effingham-Jasper-Clark-Moultrie-Shelby-Cumberland-
729 PM CDT Thu May 19 2022
...Strong thunderstorms will impact portions of Coles, southeastern
Moultrie, Jasper, southwestern Clark, southeastern Shelby,
Cumberland, northeastern Clay and eastern Effingham Counties through
815 PM CDT...
At 729 PM CDT, emergency management reported strong thunderstorms
along a line extending from near Neoga to near Wheeler to near
Ingraham. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Emergency management.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Mattoon and Jewett around 735 PM CDT.
Lerna, Hidalgo and Janesville around 740 PM CDT.
Newton and Greenup around 745 PM CDT.
Other locations in the path of these storms include Charleston, Ste.
Marie, Hazel Dell, Willow Hill, Casey and Ashmore.
This includes the following highways...
Interstate 57 between mile markers 169 and 193.
Interstate 70 between mile markers 101 and 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for south
central, southeastern and east central Illinois.
&&
LAT...LON 3885 8840 3910 8841 3946 8864 3962 8802
3921 8794 3917 8794 3917 8795 3891 8795
TIME...MOT...LOC 0029Z 238DEG 39KT 3938 8843 3907 8828 3881 8830
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BarnesLocal storm report, May 19, 7:33 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
733 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 1 SSW EFFINGHAM 39.10N 88.55W
05/19/2022 E60 MPH EFFINGHAM IL MESONET
SWOP REPORT, ESTIMATED 60 MPH WINDS BETWEEN
715-720PM LOCAL TIME.
&&
ERWINLocal storm report, May 19, 7:54 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
754 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM TSTM WND DMG 6 ENE ALTAMONT 39.09N 88.65W
05/19/2022 EFFINGHAM IL EMERGENCY MNGR
POWER OUTAGES REPORTED IN FUNKHOUSER,
EFFINGHAM, AND LAKE SARA. AT LEAST ONE
REPORT OF POWER LINE DOWN. TIME ESTIMATED.
&&
BMDLocal storm report, May 19, 8:05 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
805 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 1 SSW EFFINGHAM 39.10N 88.55W
05/19/2022 E60 MPH EFFINGHAM IL MESONET
UPDATES PREVIOUS TSTM WND GST REPORT FROM 1
SSW EFFINGHAM. A FEW TREE LIMBS REPORTED
DOWN IN THE AREA. SWOP REPORT, ESTIMATED 60
MPH WINDS BETWEEN 715-720PM LOCAL TIME.
&&
ERWINLocal storm report, May 19, 9:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
909 PM CDT THU MAY 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.60W
05/19/2022 M59 MPH LAWRENCE IL ASOS
&&
ERWINThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:29 PM CDT | Special Weather Statement | ILX | Coles, Cumberland, Jasper | 46 min |
| May 19, 9:39 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 37 min |
| May 19, 9:50 PM CDT | Tornado Warning | ILX | Lawrence | 25 min |
| May 19, 10:25 PM CDT | Areal Flood Advisory | ILX | Crawford, Effingham, Jasper | 3 hr |
| May 20, 7:46 AM CDT | Special Weather Statement | ILX | Mason, Menard, Tazewell | 44 min |
| May 20, 9:09 AM CDT | River Flood Warning | ILX | Clay, Richland | 6 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.